Penfluridol Induced Extrapyramidal symptoms (EPS): A Case Report

Thomson, Sereen Rose and Balaji, O and Adiga, Shalini and Patil, Navin and Reddy, Saurish (2017) Penfluridol Induced Extrapyramidal symptoms (EPS): A Case Report. Journal of Applied Pharmaceutical Science, 7 (1). pp. 214-216. ISSN 2231-3354

[img] PDF
5818 DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (304kB) | Request a copy

Abstract

Penfluridol is a long acting oral antipsychotic agent taken once a week for the treatment of schizophrenia and other psychotic disorders. The weekly dosage regimen of the drug makes it an ideal drug in non-compliant patients, which is commonly seen in 50-75% of psychotic disorder patients. Better compliance may be associated with fewer relapses, better quality of life, fewer crises and less or shorter hospitalizations, leading to lower costs. As a part of pharmacovigilance program of India, we hereby report a case of Penfluridol induced extrapyramidal symptoms in a patient with refractory schizophrenia who developed EPS even at the least possible dose of the drug. Relevant data was collected from case record as per Central Drug Standard Control Organisation form and causality, severity and preventability assessment was done as per Naranjo’s, Hartwigs and Schumock and Thornton scales respectively

Item Type: Article
Uncontrolled Keywords: Typical antipsychotics; Extrapyramidal symptoms; Adverse drug reaction; Refractory schizophrenia
Subjects: Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 10 Jan 2019 04:44
Last Modified: 10 Jan 2019 04:44
URI: http://eprints.manipal.edu/id/eprint/152831

Actions (login required)

View Item View Item